Doctor insights on:
Gabapentin Hair Loss
Hair loss, otherwise known as alopecia, can be caused by different reasons, including damage to the hair shaft or follicles or fungal infections. There are two main types of alopecia. Alopecia areata occurs when the body's immune system attacks hair follicles and causes hair to fall out. Androgenetic (or androgenic) alopecia, on the other hand, is an inherited form of hair loss. With alopecia areata, hair can fall out in patches all over the body. With androgenetic alopecia, hair on the head first thins and then falls out. In men, this is called male pattern hair loss; in women, it is called ...Read more
Infrequent: There are many possible side effects with Neurontin (gabapentin). Hair loss is noted as being an infrequent side effect. However, I suggest if you are having this or any other side effects from this drug that you contact your prescribing physician immediately to discuss this. ...Read more
I have been taking gabapentin and have been experiencing hair loss would there be any other options for me medication wise?
Dr prescribed neurontin (gabapentin) for anxiety and so far it's working great but I've heard some people suffer hair loss with this medication. Is this common ?
Not listed: Your friend may have lost hair serendipitously but it is not listed as a common or rare side effect of neuron tin use. As in everything in life there is a risk and a benefit to any action you take. Hopefully the benefit of taking the med (neuron tin) out ways any risk (hairloss) that you might suffer. ...Read more
Taking neurontin (gabapentin) for anxiety and seems to be working well but concerned with possible hair loss side effect. Is this something to worry about?
How well?: I don't see that hair loss is a major side effect of Neurontin, (gabapentin) but to be technical the best way to know for sure is to stop it and see if the hair loss stops. BUT, I wouldn't do this without consulting with the prescribing doctor, and hair regrowth could take many months so may be hard to tell anyway. ...Read more
Have been taking gapapentin for about 4 weeks and have noticed extreme hair loss could this be the medication?
May not be??: I just looked up the adverse reactions of gabap and hair-loss was not in the top 15 ... It still can possibly cause hair-loss. Just in case contact your doc to get blood testing to see if you have not developed an additional illness. Why gabap ... Pain or seizures? ...Read more
Hair Loss: Hair is a protective adaptation of the body to the elements. Hair loss may be a result of numerous factors which may include, genetics, metabolic or exposure to a toxic environment. Medical treatment includes minoxidil, spirinolactone, propecia, (finasteride) etc... There are surgical options which includes implants. Laser therapy may help. Alternative remedies such as fo-ti may also be of help. ...Read more